It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board

  • excedrin



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 01-23-2004, 12:51 PM   #1
    janicepowers
    Junior Member
    (female)
     
    janicepowers's Avatar
     
    Join Date: Dec 2003
    Posts: 22
    janicepowers HB User
    excedrin

    Ok, I have a really dumb question. Is it possible to be physically addicted to Excedrin? The reason I ask is that for the past ten or so years, I have taken anywhere from 4-8 excedrins everyday. I have a lot of headaches and finally decided to go to the doc and ask about them. But when I told him how much excedrin i take, he kinda freaked out. I also take 1-2 Benadryls every night to get to sleep. I know this is in no way comparable to the pain you guys are experiencing, but I could use an answer.

     
    Sponsors Lightbulb
       
    Old 01-23-2004, 01:04 PM   #2
    John 808
    Inactive
     
    Join Date: Oct 2003
    Location: MS, USA
    Posts: 1,578
    John 808 HB User
    Re: excedrin

    I think it is possible for a person to get addicted to just about anything. You know, my neurologist told me that you can get rebound headaches after taking medication (even over the counter) for a number of years. Sounds like that is what you are experiencing! Or it could be psychological, too. After I cold-turkey from a stint of pain meds, I would take alot of Execdrin Migraine- I would have a slight headache, but I think it was more of the fact that I was just taking something- does that make sense?

    What did your doctor do about it?

    Michelle

     
    Old 01-23-2004, 01:30 PM   #3
    bluejulie5
    Veteran
     
    bluejulie5's Avatar
     
    Join Date: Aug 2003
    Location: Kansas
    Posts: 428
    bluejulie5 HB User
    Re: excedrin

    Quote:
    Originally Posted by janicepowers
    Ok, I have a really dumb question. Is it possible to be physically addicted to Excedrin? The reason I ask is that for the past ten or so years, I have taken anywhere from 4-8 excedrins everyday. I have a lot of headaches and finally decided to go to the doc and ask about them. But when I told him how much excedrin i take, he kinda freaked out. I also take 1-2 Benadryls every night to get to sleep. I know this is in no way comparable to the pain you guys are experiencing, but I could use an answer.
    My mother takes alot of excedrin a day ~ probably around the same amount that you take.
    I have often wondered if she was "hooked" on them.
    She said that the caffeine in them gives her a buzz.
    I agree with michelle, you can get hooked on just about anything.
    __________________
    julie

     
    Old 01-23-2004, 01:57 PM   #4
    janicepowers
    Junior Member
    (female)
     
    janicepowers's Avatar
     
    Join Date: Dec 2003
    Posts: 22
    janicepowers HB User
    Re: excedrin

    He wrote me a prescription for some type of mild pain killer, I don't remember what. they didnt really work well, I never went back because I was just stunned at his reaction. They don't give me any kind of buzz, etc., but if I dont take them, I start to feel achy all over, kind of like I am coming down with something. I can't really tell anyone, I am scared of what they will say. I know it isn't a wise thing to be taking so many everyday. My stomach burns and I think i have acid reflux. they aren't helping the situation.

     
    Old 01-23-2004, 02:16 PM   #5
    John 808
    Inactive
     
    Join Date: Oct 2003
    Location: MS, USA
    Posts: 1,578
    John 808 HB User
    Re: excedrin

    Are you looking for a buzz? Just curious as you made the remark, "They don't give me any type of buzz...."

    That is alot of acetaminophin for your liver and aspirin for your stomach. You really need to taper down.

    Anything stressful going on in your life? Problems? Or are you truly having that many headaches?


    Michelle

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Strange feeling in lower right abdomen after taking Excedrin rtb Open to All Other Health Topics 5 08-12-2011 11:14 AM
    Chronic headaches/Migraines and hooked on Excedrin Migraine lllblessedlll Pain Management 11 07-25-2010 10:16 AM
    excedrin migraine???? sue19 Headaches & Migraines 2 07-12-2007 12:07 PM
    Addicted to Excedrin ash519 Headaches & Migraines 2 06-18-2007 05:20 PM
    excedrin and rebound headaches LLiv Headaches & Migraines 4 01-13-2007 11:24 PM
    Daily excedrin - danger? Tembel Aging Issues 3 06-20-2006 10:27 AM
    Excedrin & Anxiety Punkdizzle Anxiety 1 10-01-2005 09:06 AM
    Addiction to Excedrin kevinstory Addiction & Recovery 8 06-23-2004 04:11 AM
    I don't own any stock in Excedrin gerbilsnout ADD / ADHD 1 02-24-2004 02:19 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is On
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 04:33 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!